MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. CONQUEST PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. CONQUEST PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER
Model Number CQ7588
Medical Device Problem Codes Break (1069); Retraction Problem (1536)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/23/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records and no medical images were provided to the manufacturer.The lot number for the device was provided.The device history records are currently under review.The return of the device is pending.The results of the anticipated device evaluation will be provided upon completion of the event investigation.
 
Event or Problem Description
It was reported that during an angioplasty procedure the pta balloon allegedly got stuck inside the introducer sheath during retraction.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint reported to date for this lot number and failure mode.Investigation summary: the device was returned for evaluation.A visual inspection found the device returned stuck in the user's introducer sheath.The balloon material was bunched at the distal tip, and the distal tip of the sheath was flared, indicating retraction issues.Additionally, a complete break in the outer catheter shaft was noted just proximal to the proximal balloon joint; the inner guidewire lumen was intact.Therefore, the investigation is confirmed for the reported retraction issues, as well as for a break in the catheter shaft.It is likely retraction issues led to the catheter break.However, the definitive root cause for the retraction issue could not be determined based upon the available information.It is unknown if patient and/or procedural issues contributed to the reported event.Labeling review: the review of the ifu (instructions for use), indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.(expiry date: 03/2021).
 
Event or Problem Description
 
Additional Manufacturer Narrative
 
Event or Problem Description

Brand Name
CONQUEST PTA DILATATION CATHETER
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key8086495
Report Number2020394-2018-02070
Device Sequence Number1345972
Product Code DQY
UDI-Device Identifier00801741063138
UDI-Public(01)00801741063138
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K083657
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCQ7588
Device Catalogue NumberCQ7588
Device Lot NumberRECR1791
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/31/2018
Initial Date Received by Manufacturer 10/23/2018
Supplement Date Received by Manufacturer02/12/2019
02/04/2019
Initial Report FDA Received Date11/19/2018
Supplement Report FDA Received Date02/14/2019
02/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1